A 42-year-old female asked:
Disclaimer

9 day old was breastfed while mom on celexa (citalopram). Elevated liver enzymes. Is celexa (citalopram) the likely cause? What else may cause that in newborns?

1 doctor answer
Dr. Robert Marvit
56 years experience in Psychiatry
Dose related: Possibly but new borns some times have a lag in liver development causes the elevation in enzymes.
Answered on Aug 16, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 46-year-old female asked:
Dr. Jay Park
Dr. Jay Park answered
49 years experience in Pediatrics
Late bloomer: Consultation with pediatric endocrinologist would provide a definite answer.
1
1 thank
A 42-year-old member asked:
Dr. Patrick Tapia
12 years experience in Psychiatry
Family attitudes: Everyone in a family will have different attitudes about medicines for mental health treatment and this is driven by sociocultural phenomena in additi ... Read More
A 30-year-old male asked:
Dr. Douglas Bey
56 years experience in Psychiatry
Takes time: SSRIs take time to start to help & in the meantime--before they help--your moms anxiety may worsen. She may want to use a quick acting tranquilize ... Read More
1
1 thank
A 56-year-old member asked:
Dr. Luis Villaplana
34 years experience in Internal Medicine
Unless there is: Some underlying issue this would be considered unusual at best. Are you obese? Any other meds? Any family history of diabetes? Do you drink alcohol re ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month